Alert archive / New Mexico / Flash Flood Watches in 2015
Flash Flood Watch 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Aug 2, 2015, 4:01 AM MDT. It took effect at Aug 2, 2015, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2015, 4:01 AM MDT (10:01 UTC)
- In effect from
- Aug 2, 2015, 12:00 PM MDT
- Expired
- Aug 2, 2015, 9:57 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
780 WGUS65 KABQ 021001 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 401 AM MDT SUN AUG 2 2015 NMZ501>519-521>523-527>529-532-533-021800- /O.NEW.KABQ.FF.A.0013.150802T1800Z-150803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 401 AM MDT SUN AUG 2 2015 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NM... INCLUDING THE FOLLOWING AREAS...CENTRAL HIGHLANDS...CHUSKA MOUNTAINS...EAST SLOPES SANGRE DE CRISTO MOUNTAINS...EASTERN SAN MIGUEL COUNTY...ESTANCIA VALLEY...FAR NORTHEAST HIGHLANDS...FAR NORTHWEST HIGHLANDS...GUADALUPE COUNTY...JEMEZ MOUNTAINS...LOWER CHAMA RIVER VALLEY...MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA...NORTHEAST HIGHLANDS...NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER...NORTHWEST HIGHLANDS...NORTHWEST PLATEAU... RATON RIDGE/JOHNSON MESA...SAN FRANCISCO RIVER VALLEY...SAN JUAN MOUNTAINS...SANDIA/MANZANO MOUNTAINS...SANTA FE METRO AREA... SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET...SOUTHWEST MOUNTAINS...UPPER RIO GRANDE VALLEY...WEST CENTRAL HIGHLANDS... WEST CENTRAL MOUNTAINS...WEST CENTRAL PLATEAU AND WEST SLOPES SANGRE DE CRISTO MOUNTAINS. * FROM NOON MDT TODAY THROUGH THIS EVENING * A VERY MOIST AIRMASS REMAINS IN PLACE OVER MUCH OF NEW MEXICO... AND THIS WILL ONCE AGAIN SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...PRIMARILY OVER CENTRAL TO NORTHWESTERN NEW MEXICO. PERIODS OF HEAVY RAINFALL MAY LEAD TO FLASH FLOODING WITH RAINFALL RATES COMMONLY APPROACHING 1 TO 3 INCHES PER HOUR. * LOCALES THAT WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE THOSE AROUND STEEP TERRAIN...URBAN DRAINAGES...AND AREAS THAT HAVE RECENTLY EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
796 WGUS65 KABQ 021844 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1244 PM MDT SUN AUG 2 2015 NMZ501>519-521>523-527>529-532-533-030545- /O.CON.KABQ.FF.A.0013.000000T0000Z-150803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 1244 PM MDT SUN AUG 2 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NM...INCLUDING THE FOLLOWING AREAS...CENTRAL HIGHLANDS...CHUSKA MOUNTAINS...EAST SLOPES SANGRE DE CRISTO MOUNTAINS...EASTERN SAN MIGUEL COUNTY... ESTANCIA VALLEY...FAR NORTHEAST HIGHLANDS...FAR NORTHWEST HIGHLANDS... GUADALUPE COUNTY...JEMEZ MOUNTAINS...LOWER CHAMA RIVER VALLEY... MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA... NORTHEAST HIGHLANDS...NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER...NORTHWEST HIGHLANDS...NORTHWEST PLATEAU...RATON RIDGE/JOHNSON MESA...SAN FRANCISCO RIVER VALLEY...SAN JUAN MOUNTAINS...SANDIA/MANZANO MOUNTAINS...SANTA FE METRO AREA... SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET...SOUTHWEST MOUNTAINS...UPPER RIO GRANDE VALLEY...WEST CENTRAL HIGHLANDS... WEST CENTRAL MOUNTAINS...WEST CENTRAL PLATEAU AND WEST SLOPES SANGRE DE CRISTO MOUNTAINS. * UNTIL MIDNIGHT MDT TONIGHT * A VERY MOIST AIRMASS REMAINS IN PLACE OVER MUCH OF NEW MEXICO... AND THIS WILL ONCE AGAIN SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...PRIMARILY OVER CENTRAL TO NORTHWESTERN NEW MEXICO. PERIODS OF HEAVY RAINFALL MAY LEAD TO FLASH FLOODING WITH RAINFALL RATES COMMONLY APPROACHING 1 TO 3 INCHES PER HOUR. * LOCALES THAT WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE THOSE AROUND STEEP TERRAIN...URBAN DRAINAGES...AND AREAS THAT HAVE RECENTLY EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
449 WGUS65 KABQ 022043 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 243 PM MDT SUN AUG 2 2015 NMZ520-524-030545- /O.EXA.KABQ.FF.A.0013.000000T0000Z-150803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS- 243 PM MDT SUN AUG 2 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTH AND CENTRAL NM... INCLUDING THE FOLLOWING AREAS...LOWER RIO GRANDE VALLEY AND SOUTH CENTRAL HIGHLANDS. * UNTIL MIDNIGHT MDT TONIGHT * SLOW-MOVING THUNDERSTORMS WILL BRING PERIODS OF VERY HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOODING ACROSS PORTIONS OF THE LOWER RIO GRANDE VALLEY EXTENDING EASTWARD TO THE OSCURA MOUNTAINS AND CHUPADERO MESA. EXPECT RAINFALL RATES COMMONLY APPROACHING 1 TO 3 INCHES PER HOUR. * LOCALES THAT WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE THOSE AROUND STEEP TERRAIN...URBAN DRAINAGES...AND AREAS THAT HAVE RECENTLY EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NMZ503-504-510>517-527>529-030545- /O.EXT.KABQ.FF.A.0013.000000T0000Z-150803T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS- JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 243 PM MDT SUN AUG 2 2015 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH AND CENTRAL NM...INCLUDING THE FOLLOWING AREAS...EAST SLOPES SANGRE DE CRISTO MOUNTAINS...FAR NORTHEAST HIGHLANDS...FAR NORTHWEST HIGHLANDS...JEMEZ MOUNTAINS...LOWER CHAMA RIVER VALLEY...NORTHEAST HIGHLANDS...NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER...NORTHWEST HIGHLANDS...RATON RIDGE/JOHNSON MESA...SAN JUAN MOUNTAINS...SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET...UPPER RIO GRANDE VALLEY AND WEST SLOPES SANGRE DE CRISTO MOUNTAINS. * THROUGH LATE TONIGHT * NUMEROUS SLOW-MOVING THUNDERSTORMS WILL BRING PERIODS OF VERY HEAVY RAINFALL TO MUCH OF NORTH CENTRAL AND NORTHWEST NEW MEXICO THROUGH TONIGHT. A HEIGHTENED FLASH FLOOD THREAT WILL PERSIST WITH RAINFALL RATES COMMONLY APPROACHING 1 TO 3 INCHES PER HOUR. WHILE THE FOCUS FOR THE MOST WIDESPREAD THUNDERSTORM ACTIVITY WILL OCCUR BEFORE MIDNIGHT...LATEST INDICATIONS SUGGEST AREAS NEAR THE COLORADO LINE WILL REMAIN VERY ACTIVE WELL INTO THE OVERNIGHT. * LOCALES THAT WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE THOSE AROUND STEEP TERRAIN...URBAN DRAINAGES...AND AREAS THAT HAVE RECENTLY EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NMZ501-502-505>509-518-519-521>523-532-533-030545- /O.CON.KABQ.FF.A.0013.000000T0000Z-150803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU- WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 243 PM MDT SUN AUG 2 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NM...INCLUDING THE FOLLOWING AREAS...CENTRAL HIGHLANDS...CHUSKA MOUNTAINS...EASTERN SAN MIGUEL COUNTY...ESTANCIA VALLEY...GUADALUPE COUNTY...MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA...NORTHWEST PLATEAU...SAN FRANCISCO RIVER VALLEY...SANDIA/MANZANO MOUNTAINS...SANTA FE METRO AREA... SOUTHWEST MOUNTAINS...WEST CENTRAL HIGHLANDS...WEST CENTRAL MOUNTAINS AND WEST CENTRAL PLATEAU. * UNTIL MIDNIGHT MDT TONIGHT * A VERY MOIST AIRMASS REMAINS IN PLACE AND THIS WILL SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS...PRIMARILY OVER CENTRAL TO NORTHWESTERN AND NORTH CENTRAL NEW MEXICO. PERIODS OF HEAVY RAINFALL MAY LEAD TO FLASH FLOODING WITH RAINFALL RATES COMMONLY APPROACHING 1 TO 3 INCHES PER HOUR. * LOCALES THAT WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE THOSE AROUND STEEP TERRAIN...URBAN DRAINAGES...AND AREAS THAT HAVE RECENTLY EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
200 WGUS65 KABQ 030357 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 957 PM MDT SUN AUG 2 2015 NMZ501-502-505>509-518>524-532-533-030500- /O.CAN.KABQ.FF.A.0013.000000T0000Z-150803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU- WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY- 957 PM MDT SUN AUG 2 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTIONS LOCALIZED HEAVY RAIN WILL BE POSSIBLE ACROSS THE WESTERN HIGHLANDS BUT ORGANIZED HEAVY RAIN IS NOT EXPECTED. $$ NMZ503-504-510>517-527>529-030500- /O.CAN.KABQ.FF.A.0013.000000T0000Z-150803T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS- JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 957 PM MDT SUN AUG 2 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NM HAS BEEN CANCELLED. LOCALIZED HEAVY RAIN WILL BE POSSIBLE ACROSS THE NORTH CENTRAL MOUNTAINS AND NORTHEAST HIGHLANDS TONIGHT BUT ORGANIZED ACTIVITY IS EXPECTED TO BE NEGLIGIBLE. $$ 50
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 3:26 AM MDT, 35 minutes earlier.
Area forecast discussion, Aug 2, 3:26 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 326 AM MDT SUN AUG 2 2015 .SYNOPSIS... TODAY WILL BE YET ANOTHER DAY OF VERY HIGH ATMOSPHERIC MOISTURE CONTENT ACROSS NEW MEXICO...AND AS TEMPERATURES RISE THE ATMOSPHERE WILL BECOME UNSTABLE WITH PERIODIC REDEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. MANY STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AGAIN WITH A CONTINUED THREAT FOR FLASH FLOODING IN LOCALIZED AREAS. FINALLY...INTO MONDAY DRIER AIR WILL BEGIN FILTERING INTO NEW MEXICO FROM THE WEST...SHUNTING THE BEST PROBABILITIES FOR PRECIPITATION TO THE EAST WITH MUCH LESS OVERALL STORM ACTIVITY. THIS DRIER PERIOD IS EXPECTED TO LAST THROUGH THE MIDDLE PART OF NEXT WEEK WITH FEWER STORMS AND WARMER TEMPERATURES. && .DISCUSSION... WHILE YESTERDAY'S ABQ BALLOON SOUNDING REVEALED A SLIGHT REDUCTION IN PRECIPITABLE WATER AT 1.03 INCH...ANALYZING RADAR STORM TOTALS INDICATES THAT THE FOOTPRINT OF RAINFALL YESTERDAY AND LAST EVENING WAS STILL FAIRLY WIDESPREAD OVER MUCH OF THE FORECAST AREA WITH HEFTY TOTALS OF ONE TO TWO INCHES BEING COMMON. FORECAST MODELS SHOW THE PWATS REMAINING ABOVE AVERAGE TODAY...AND THE NAM ACTUALLY REVEALS SOME IMPRESSIVE VALUES OF 1.3 TO 1.5 THIS AFTERNOON OVER MANY CENTRAL ZONES...INCLUDING THE ALBUQUERQUE METRO AREA. THIS COUPLED WITH THE ANTECEDENT WET CONDITIONS AND SATURATED SOILS HAS PROMPTED THE ISSUANCE OF YET ANOTHER FLASH FLOOD WATCH FOR A LARGE CHUNK OF THE FORECAST AREA...ROUGHLY THE NORTHWESTERN HALF OR SO. OTHER SYNOPTIC FEATURES OF NOTE WILL BE THE CONSOLIDATION OF THE UPPER HIGH OVER SOUTHERN NM AND A SPEED MAXIMA WORKING INTO WESTERN PARTS OF THE STATE WHERE 300 MB WINDS ARE PROJECTED TO REACH ALMOST 40 KT. THIS SPEED MAX COULD VENT STORM UPDRAFTS...MAKING THEM A BIT MORE EFFICIENT WHILE ALSO INTRODUCING SOME DIVERGENCE ALOFT THAT WOULD ENHANCE SYNOPTIC SCALE UPWARD MOTIONS. STORMS SHOULD PROPAGATE FROM THE SW TO NE OR W TO E FOR THE MOST PART...EXCEPT IN THE NORTH CENTRAL TO NORTHEASTERN ZONES WHERE MOTIONS WILL BE A BIT MORE ERRATIC AND SLOW. OTHERWISE TEMPERATURES WILL BE FAIRLY SEASONABLE...RUNNING JUST A FEW DEGREES BELOW AVERAGE IN THE WESTERN ZONES. INTO MONDAY THE PRONOUNCED DRY SLOT ALOFT THAT IS CURRENTLY WORKING INLAND OFF OF THE EASTERN PACIFIC WILL BE SPREADING EAST TOWARD NM. THIS WILL QUICKLY LOWER DEWPOINTS AND PWATS IN THE WESTERN ZONES MONDAY...LIMITING STORM POTENTIAL SUBSTANTIALLY FROM THE TRENDS OF THE PAST SEVERAL DAYS. STILL SOME ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE...BUT SHOULD BE MORE FOCUSED TOWARD THE CENTRAL MOUNTAIN CHAIN AND TO A LESSER EXTENT THE EASTERN PLAINS OF NM. THE DRYING TREND CONTINUES INTO TUESDAY...AND STORM COVERAGE WILL CONTINUE TO DWINDLE AS THE DRY AIR FILTERS INTO REMAINING EASTERN ZONES OF THE FORECAST AREA. POPS HAVE BEEN RATCHETED DOWN OVER THE PAST FEW SHIFTS...AND SOME MINOR TWEAKS DOWN WERE ALSO CARRIED OUT FOR THIS CURRENT FORECAST PACKAGE. WITH THE DRIER AIR FILTERING IN...TEMPERATURES WILL OBSERVE LARGER DIURNAL SWINGS...FIRST IN THE WEST MONDAY AND MONDAY NIGHT...THEN INTO REMAINING ZONES TUESDAY. BY THE MIDDLE OF THE WEEK THE DRIER AIR WILL STILL BE IN PLACE WHILE THE DOME OF HIGH PRESSURE CENTERS UP SQUARELY OVER NM WITH HEIGHTS RISING TO THE 594-595 DECAMETER RANGE. THIS WILL SUPPRESS CONVECTION...BUT SOME ISOLATED STORMS WILL STILL BE ABLE TO FIRE OVER HIGH TERRAIN AREAS. HIGH TEMPERATURES WILL CREEP UP A FEW DEGREES TOO. INTO FRIDAY AN UPPER TROUGH WILL MOVE OFF OF THE PACIFIC INTO CA. THIS FEATURE HAS BEEN SHOWN TO BE SOMEWHAT DISCONNECTED FROM THE POLAR JET THE PAST FEW MODEL RUNS...KEEPING A SLOWER AND FARTHER SOUTH TRACK. THIS WOULD BE FAVORABLE FOR SHOVING THE DOME OF HIGH PRESSURE EAST OF NM WHILE DRAWING SUBTROPICAL MOISTURE NORTHWARD FROM THE SIERRA MADRE OCCIDENTAL AND ULTIMATELY INCREASING THUNDERSTORM ACTIVITY INTO THE WEEKEND. 52 && .FIRE WEATHER... BASED ON WATER VAPOR IMAGERY...UPPER HIGH CENTER LOCATED OVER SOUTH CENTRAL NEW MEXICO EARLY THIS MORNING...WITH ABUNDANT MOISTURE LINGERING OVER THE REGION. CELL MOTION TODAY SHOULD BE MAINLY TOWARDS THE EAST...ALTHOUGH SOME SLOW AND ERRATIC MOTION POSSIBLE. POTENTIAL FOR LOCALLY HEAVY RAINFALL AGAIN TODAY...ESPECIALLY NORTHERN AND WESTERN TWO THIRDS OF THE STATE. MODELS CONTINUE TO INSIST ON A DRIER AND WARMER TREND...AND ARE EVEN MORE BULLISH WITH LOWER DEW POINTS SPREADING ACROSS THE WEST AND NORTH MONDAY AND TUESDAY. DID NOT TOTALLY BUY INTO THE DEGREE OF DRYING PROJECTED ON MONDAY...GIVEN THE DEEP MOISTURE CURRENTLY OVER THE FAR WEST...BUT TUESDAY SEEMS MORE REASONABLE TO TREND MORE TOWARD THE MODEL FORECAST. WATER VAPOR IMAGERY DOES INDICATE DRIER AIR TO OUR SOUTHWEST...BUT SEVERAL DISTURBANCES AND LESS DRY AIR QUEUED UP WEST OF CA. THE DISTURBANCES ARE CURRENTLY FORECAST TO RIDE OVER THE RIDGE AND TO OUR NORTH...BUT THE SIZE OF THE DRY SLOT APPEARS TO BE SHRINKING A BIT ATTM SO WILL CONTINUE TO MONITOR. IF CURRENT MODEL TRENDS PERSIST...ONLY ISOLD CONVECTION ANTICIPATED FOR THE WEST MONDAY...AND FOR MOST OF THE FORECAST AREA TUESDAY THROUGH WEDNESDAY. WITH THE DRIER AIR WILL COME HIGHS NEAR TO ABOVE AVERAGE AND A FORECAST OF HIGH HAINES. WINDS SHOULD REMAIN RELATIVELY LIGHT THOUGH WITH MIN RH VALUES MOSTLY ABOVE 15 PERCENT AND GOOD OVERNIGHT RECOVERIES. RETURN OF MONSOON MOISTURE STILL ON TAP FOR LATE THIS WEEK AND THROUGH THE WEEKEND. DRIER WESTERLIES COULD RESUME EARLY NEXT WEEK...WITH THE GFS SUGGESTING A STRONGER TROUGH PASSING THROUGH THE NORTHERN ROCKIES THAN THE ECMWF. SOME AREAS OF FAIR TO POOR VENT RATES NORTH AND EAST TODAY AND MONDAY WITH IMPROVEMENT OVERALL TUESDAY AND WEDNESDAY FORECAST. && .AVIATION... 06Z TAF CYCLE MESOSCALE MODELS DEPICT A BROAD AREA OF LIGHT TO MODERATE TS/SHRA PERSISTING INTO THE EARLY MORNING HOURS ACROSS CENTRAL NM FROM THE CONTDVD TO THE CENTRAL MT CHAIN. THIS SHOULD IMPACT MAINLY THE MIDDLE AND LOWER RIO GRANDE VALLEY...BUT COULD TRACK NORTHWARD TO AROUND SANTA FE. ANOTHER ROUND OF SCT TO NMRS TS/SHRA IS PROGGED TO IMPACT MUCH OF THE FORECAST AREA SUNDAY AFTN/EVENING WITH LOWEST PROBABILITIES AT KROW AND HIGHEST PROBABILITIES AT KGUP...KFMN...KSAF AND KLVS. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 86 60 89 57 / 40 50 20 5 DULCE........................... 76 51 80 46 / 70 70 30 10 CUBA............................ 78 53 82 50 / 70 60 30 10 GALLUP.......................... 82 54 86 52 / 50 50 20 5 EL MORRO........................ 78 51 82 50 / 70 60 20 10 GRANTS.......................... 81 54 84 53 / 60 60 20 10 QUEMADO......................... 78 54 84 53 / 50 50 20 10 GLENWOOD........................ 84 59 87 59 / 40 30 10 10 CHAMA........................... 75 48 77 42 / 80 70 40 20 LOS ALAMOS...................... 78 59 84 57 / 80 70 40 20 PECOS........................... 78 55 82 53 / 60 70 30 20 CERRO/QUESTA.................... 76 50 81 48 / 80 70 50 30 RED RIVER....................... 70 46 72 42 / 80 80 60 40 ANGEL FIRE...................... 71 47 75 41 / 80 70 40 30 TAOS............................ 79 52 82 48 / 50 50 30 20 MORA............................ 75 52 80 50 / 80 70 40 30 ESPANOLA........................ 82 57 88 53 / 50 70 30 20 SANTA FE........................ 79 57 84 57 / 60 70 30 20 SANTA FE AIRPORT................ 81 59 86 58 / 40 60 20 10 ALBUQUERQUE FOOTHILLS........... 84 62 87 63 / 60 60 20 10 ALBUQUERQUE HEIGHTS............. 86 66 89 66 / 50 60 10 10 ALBUQUERQUE VALLEY.............. 88 61 91 61 / 50 60 10 10 ALBUQUERQUE WEST MESA........... 88 62 91 62 / 50 60 10 10 LOS LUNAS....................... 87 63 92 62 / 50 50 10 10 RIO RANCHO...................... 85 63 90 61 / 50 60 20 10 SOCORRO......................... 90 63 92 63 / 50 40 20 10 SANDIA PARK/CEDAR CREST......... 81 58 85 59 / 60 60 20 10 TIJERAS......................... 82 59 86 59 / 60 60 20 10 MORIARTY/ESTANCIA............... 85 56 88 55 / 60 60 20 10 CLINES CORNERS.................. 80 57 83 58 / 60 60 30 20 GRAN QUIVIRA.................... 82 58 86 59 / 50 40 20 20 CARRIZOZO....................... 87 61 88 61 / 50 50 30 20 RUIDOSO......................... 79 55 79 54 / 50 50 60 30 CAPULIN......................... 81 57 83 53 / 50 50 40 40 RATON........................... 83 59 85 54 / 60 50 40 30 SPRINGER........................ 84 61 87 59 / 60 60 40 30 LAS VEGAS....................... 81 55 83 55 / 60 60 40 20 CLAYTON......................... 88 63 88 63 / 30 30 30 30 ROY............................. 85 61 86 60 / 50 50 40 30 CONCHAS......................... 91 67 93 67 / 50 50 30 30 SANTA ROSA...................... 90 65 92 64 / 60 60 30 30 TUCUMCARI....................... 93 66 93 68 / 50 40 30 30 CLOVIS.......................... 91 66 91 67 / 50 40 30 30 PORTALES........................ 92 67 92 68 / 50 40 30 30 FORT SUMNER..................... 92 67 94 67 / 50 40 30 30 ROSWELL......................... 96 69 97 69 / 30 30 30 30 PICACHO......................... 90 63 89 64 / 50 40 40 30 ELK............................. 83 60 83 60 / 60 50 50 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR THE FOLLOWING ZONES... NMZ501>519-521>523-527>529-532-533. && 52
Hazardous weather outlook, Aug 1, 5:33 AM MDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 AM MDT SAT AUG 1 2015 NMZ501>540-021200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 533 AM MDT SAT AUG 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE IS IN PLACE OVER NEW MEXICO...AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND TONIGHT...NAMELY OVER THE NORTH CENTRAL TO NORTHWESTERN SECTIONS OF THE STATE. HEAVY RAINFALL IS POSSIBLE...AND LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY. STORMS WILL TEND TO FAVOR THE NORTHERN AND WESTERN TIERS OF NEW MEXICO...ESPECIALLY OVER THE HIGHER TERRAIN. HEAVY RAINFALL WILL BE POSSIBLE...AND LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:02 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 28 min |
| Aug 1, 6:13 PM MDT | Areal Flood Advisory | ABQ | Quay | 2 hr |
| Aug 1, 7:11 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Aug 1, 8:54 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 111 min |
| Aug 2, 12:48 PM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro | 117 min |
| Aug 2, 1:47 PM MDT | Flash Flood Warning | ABQ | Cibola, McKinley, Sandoval | 4 hr |
| Aug 2, 2:00 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
| Aug 2, 2:24 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 111 min |
| Aug 2, 3:07 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 3 hr |
| Aug 2, 3:38 PM MDT | Flash Flood Warning | ABQ | Socorro | 112 min |
| Aug 2, 3:44 PM MDT | Special Weather Statement | ABQ | Mora | 31 min |
| Aug 2, 4:09 PM MDT | Special Weather Statement | ABQ | Harding | 36 min |
| Aug 2, 4:13 PM MDT | Special Weather Statement | ABQ | Harding | 32 min |
| Aug 2, 4:23 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Aug 2, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 23 min |
Nearby
Flash Flood Watches in New Mexico, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.